MAUDE Adverse Event Report: STERIS Canada ULC AMSCO; AMSCO 2532 Single-Chamber Washer/Disinfector

STERIS Canada ULC AMSCO; AMSCO 2532 Single-Chamber Washer/Disinfector
Model Number 2532
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that their amsco 2532 single-chamber washer/disinfector caught fire.The fire was extinguished by the fire department and the smoke was contained within the sterilizer.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the amsco 2532 single-chamber washer disinfector and found that the over-temperature switch had tripped as designed.Further investigation revealed that the user facility was utilizing a non-steris sump filter that did not fit properly within the filter groove at the bottom of the chamber.Due to the improper fit, the filter was positioned at an angle, causing its seal to come into contact with the heating elements, which resulted in the fire event.The technician replaced the sump filter, over-temperature switch and other necessary components.The technician ran a test cycle, confirmed the unit to be operating to specification, and returned it to service.The technician counseled user facility personnel on the importance of using only steris approved replacement filters.The amsco 2532 installation instructions state, "warning - personal injury hazard and/or equipment damage hazard: ¿repairs and adjustments performed by unqualified personnel or installation of unauthorized parts could cause personal injury, result in improper equipment performance, void the warranty or result in costly damage.¿ no additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 2532 Single-Chamber Washer/Disinfector
Manufacturer (Section D)
STERIS Canada ULC
490 boulevard armand-paris
quebec G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS Canada ULC
490 boulevard armand-paris
quebec G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
+1(440)259-7401
MDR Report Key50571263
Report Number9680353-2026-00036
Device Sequence Number9891683
Product Code MEC
UDI-Device Identifier00724995192761
UDI-Public(01)00724995192761(11)170926
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2532
Device Catalogue NumberFH120101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2026
Initial Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown